Alert archive / Colorado / High Wind Watches in 2013

High Wind Watch 4, NWS Pueblo, CO

October 9, 20135 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Oct 9, 2013, 3:23 PM MDT for 5 counties in Colorado. It took effect at Oct 10, 2013, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 9, 2013, 3:23 PM MDT (21:23 UTC)
In effect from
Oct 10, 2013, 11:00 AM MDT
Expired
Oct 10, 2013, 3:25 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2560 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS75 KPUB 092123
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT WED OCT 9 2013

COZ094>099-100330-
/O.NEW.KPUB.HW.A.0004.131010T1700Z-131011T0000Z/
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
323 PM MDT WED OCT 9 2013

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* LOCATION...EASTERN LAS ANIMAS...KIOWA...PROWERS...BENT AND BACA
  COUNTIES.

* CAUSE AND TIMING...A STRONG STORM SYSTEM WILL MOVE ACROSS
  SOUTHERN COLORADO ON THURSDAY PRODUCING VERY STRONG WINDS ACROSS
  THE FAR EASTERN COLORADO PLAINS.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING IN EXCESS OF 60 MPH.

* IMPACT...VERY STRONG CROSS WINDS ALONG WITH BLOWING DUST WILL
  PRODUCE VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON EAST-
  WEST HIGHWAYS. HIGH PROFILE VEHICLES COULD TIP OVER AND DUST
  WILL REDUCE VISIBILITIES. IN ADDITION...LOOSE OUTDOOR ITEMS LIKE
  LAWN FURNITURE COULD BECOME DANGEROUS AIRBORNE PROJECTILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
2 follow-up statements
534 
WWUS75 KPUB 100318
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
918 PM MDT WED OCT 9 2013

COZ094>099-100930-
/O.CON.KPUB.HW.A.0004.131010T1700Z-131011T0000Z/
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
918 PM MDT WED OCT 9 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* LOCATION...EASTERN LAS ANIMAS...KIOWA...PROWERS...BENT AND 
  BACA COUNTIES. 

* CAUSE AND TIMING...A STRONG STORM SYSTEM WILL MOVE ACROSS 
  SOUTHERN COLORADO ON THURSDAY PRODUCING VERY STRONG WINDS 
  ACROSS THE FAR EASTERN COLORADO PLAINS. 

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING IN EXCESS OF 60 
  MPH.

* IMPACT...VERY STRONG CROSS WINDS ALONG WITH BLOWING DUST WILL
  PRODUCE VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON EAST-
  WEST HIGHWAYS. HIGH PROFILE VEHICLES COULD TIP OVER AND DUST
  WILL REDUCE VISIBILITIES. IN ADDITION...LOOSE OUTDOOR ITEMS LIKE
  LAWN FURNITURE COULD BECOME DANGEROUS AIRBORNE PROJECTILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
633 
WWUS75 KPUB 100925
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
325 AM MDT THU OCT 10 2013

COZ094>099-101530-
/O.UPG.KPUB.HW.A.0004.131010T1700Z-131011T0000Z/
/O.NEW.KPUB.HW.W.0003.131010T1700Z-131011T0100Z/
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
325 AM MDT THU OCT 10 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...EASTERN LAS ANIMAS...KIOWA...PROWERS...BENT AND 
  BACA COUNTIES. 

* CAUSE AND TIMING...A STRONG STORM SYSTEM WILL MOVE ACROSS
  SOUTHERN COLORADO TODAY...PRODUCING VERY STRONG WINDS OVER THE
  FAR EASTERN PLAINS. THE WINDIEST CONDITIONS WILL LIKELY OCCUR
  FROM MID TO LATE AFTERNOON.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING IN EXCESS OF 60 
  MPH. 

* IMPACT...VERY STRONG CROSS WINDS ALONG WITH BLOWING DUST WILL
  PRODUCE VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST
  HIGHWAYS. HIGH PROFILE VEHICLES COULD TIP OVER AND DUST WILL
  REDUCE VISIBILITIES. IN ADDITION...LOOSE OUTDOOR ITEMS LIKE LAWN
  FURNITURE COULD BECOME DANGEROUS AIRBORNE PROJECTILES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.



&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Oct 9, 3:23 PM MDT, 0 minutes earlier.

Area forecast discussion, Oct 9, 3:23 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT WED OCT 9 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 247 PM MDT WED OCT 9 2013

...MULTIPLE CONCERNS FOR THE NEXT 24 HOURS...

CURRENTLY...A STRONG UPPER LEVEL STORM SYSTEM IS DROPPING DOWN THE
WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT ACROSS
COLORADO.  THIS HAS LED TO MID AND HIGH LEVEL CLOUD COVER MOVING
INTO THE CONTINENTAL DIVIDE...AND WILL SPREAD EAST INTO THE PLAINS
LATER THIS AFTERNOON.  TEMPERATURES HAVE WARMED NICELY ACROSS THE
LOWER ELEVATIONS WITH MID 70S TO LOWER 80S.  WINDS HAVE BEEN GUSTY
OUT NEAR THE KANSAS BORDER...WITH HUMIDITY VALUES DROPPING BELOW 15
PERCENT...CREATING DANGEROUS FIRE WEATHER CONDITIONS.  EXTREME
CAUTION IS ADVISED...ESPECIALLY OVER EASTERN LAS ANIMAS...BACA AND
PROWERS COUNTIES WITH ANY OUTDOOR BURNING ACTIVITIES THROUGH THIS
EVENING.

TONIGHT...THE UPPER LOW WILL BEGIN TO SHIFT NORTHEAST OUT OF
SOUTHERN CALIFORNIA TO NEAR LAS VEGAS NEVADA.  THIS WILL SEND A LEAD
WAVE OF ENERGY INTO WESTERN COLORADO THIS EVENING WITH SHOWER
ACTIVITY DEVELOPING ALONG THE CONTINENTAL DIVIDE.  HIGH RESOLUTION
MODELS FOCUS A MAJORITY OF PRECIPITATION OVER THE SAN JUAN RANGE
WHERE INCREASING MOISTURE AND FAVORABLE OROGRAPHIC LIFT WILL COMBINE
TO KEEP PERSISTENT SHOWER ACTIVITY GOING.  FURTHER NORTH OVER THE
CENTRAL MOUNTAINS...ACTIVITY LOOKS TO BE MORE ISOLATED IN NATURE
WITH LESS FAVORABLE OROGRAPHICS.  SNOW LEVELS WILL REMAIN HIGH WITH
COLD AIR STILL WELL TO THE WEST.  MINOR ACCUMULATIONS ARE POSSIBLE
ABOVE 12KFT BY THURSDAY MORNING.  OVERNIGHT LOWS WILL REMAIN MILD
ACROSS THE LOWER ELEVATION WITH CLOUD COVER ACROSS THE REGION WITH
MID 40S TO MID 50S.

THURSDAY...MULTIPLE CONCERNS FROM WIND TO SEVERE STORMS OVER THE
PLAINS AND WINTER WEATHER OVER THE MOUNTAINS.  THE UPPER LOW WILL
EJECT NORTHEAST INTO SOUTHWEST COLORADO THROUGH THE DAY.  VERY
STRONG JET ENERGY WILL WORK NORTH AROUND THE LOW ACROSS COLORADO.
THIS WILL ALSO PUMP MOISTURE NORTHWARD ACROSS THE REGION.

WINTER WEATHER...AS THE UPPER SYSTEM APPROACHES...COLDER AIR ALOFT
WILL ADVECT INTO THE CONTINENTAL DIVIDE.  THIS SHOULD ALLOW SNOW
LEVELS TO DROP TO AROUND 10-11 KFT BY THURSDAY AFTERNOON.
PERSISTENT SOUTH SOUTHWESTERLY FLOW WILL KEEP FAVORABLE OROGRAPHICS
OVER THE SAN JUAN RANGE WITH AT LEAST MODERATE LOWER ELEVATION RAIN
AND HIGH ELEVATION SNOWFALL THURSDAY AFTERNOON.  MORE WIDESPREAD
SNOW SHOWERS WILL MOVE INTO THE CENTRAL MOUNTAINS...AND SPREAD INTO
THE EASTERN MOUNTAINS BY LATE MORNING AND PERSIST THROUGH THE
EVENING.  SNOW ACCUMULATIONS THROUGH THURSDAY WILL GENERALLY RANGE
FROM 3 TO 6 INCHES OVER THE SAN JUAN AND LA GARITA RANGES WHERE A
WINTER WEATHER ADVISORY IS OUT...TO LESS THAN 4 INCHES FOR THE
HIGHER ELEVATIONS OF THE REMAINING MOUNTAIN RANGES.  IN
ADDITION...STRONG SOUTHWESTERLY WINDS WILL OCCUR OVER THE MOUNTAIN
TOPS PRODUCING BLOWING SNOW WITH REDUCED VISIBILITIES AND CAUSING
HAZARDOUS DRIVING CONDITIONS OVER HIGH MOUNTAIN PASSES.

HIGH WINDS AND BLOWING DUST...MODELS CONTINUE TO INDICATE THE
POTENTIAL FOR WIDESPREAD BRUTE FORCE WINDS OVER THE SAN LUIS VALLEY
AND EASTERN COLORADO PLAINS.  MIXING AND A STRONG GRADIENT SETTING
UP ACROSS THE REGION WILL LIKELY BRING WIND GUSTS IN EXCESS OF 40
MPH OVER THE SAN LUIS VALLEY.  A HIGH WIND WATCH HAS BEEN ISSUED FOR
THE FAR EASTERN PLAINS FOR THURSDAY AFTERNOON WHERE SOME HIGH RESOLUTION
MODEL SOLUTIONS ARE INDICATING WIND GUSTS AROUND 60 MPH ARE
POSSIBLE.  ANY LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND PLANTS
COULD BE BLOW AWAY OR DAMAGE.  IN ADDITION...TRAVEL ON EAST-WEST
HIGHWAYS WILL BE DANGEROUS...WITH VERY STRONG CROSS WINDS THAT COULD
TIP OVER HIGH PROFILE VEHICLES.  BLOWING DUST WILL ALSO LIKELY BE AN
ISSUE DUE TO PERSISTENT LONG TERM DROUGHT AND DRY CONDITIONS OVER
THE PAST FEW WEEKS.  BLOWING DUST WILL LIKELY CAUSE REDUCED
VISIBILITIES ON AREA ROADWAYS.

SEVERE THUNDERSTORMS...MODELS ARE LESS CONFIDENT IN THE POTENTIAL
FOR SEVERE THUNDERSTORMS.  THERE ARE A COUPLE OF MAIN ISSUES TO PLAY
OUT STILL...WHERE THE DRYLINE WILL SET UP...AND HOW MUCH MOISTURE
WILL BE AVAILABLE TO WORK WITH.  COARSER RESOLUTION MODELS ARE
SLOWER TO EJECT OUT THE DRYLINE WITH CONVECTION DEVELOPING BY 21Z
OVER THE FAR EASTERN PLAINS.  THE HIGH RESOLUTION WRF...NMM AND ARW
ARE FASTER TO PUSH THE DRYLINE EAST INTO KANSAS WITH CONVECTION
DEVELOPING EAST OF THE CWA.  THE OTHER CAVEAT IS MOISTURE AND
INSTABILITY.  MODELS HAVE BEEN CONSISTENT WITH ADVECTING 45 DEW
POINT AIR NORTH INTO EASTERN COLORADO BY THURSDAY AFTERNOON.  THIS
WILL LIMIT INSTABILITY...WITH MOST MODELS ONLY GENERATING AROUND
600-800 J/KG CAPE.  IF STORMS CAN GET GOING...VERY STRONG SHEAR WILL
SUPPORT ROTATING UPDRAFTS AND LARGE HAIL.  LARGE DEWPOINT
DEPRESSIONS WILL PRODUCE A DEEP SUBCLOUD DRY LAYER THAT WILL
PROMOTE STRONG DOWNBURST WINDS.  AGAIN...IF/WHERE STORMS CAN GET
GOING WILL BE THE MAIN QUESTION...SO HAVE A CHANCE FOR THUNDERSTORMS
FOR THE FAR EASTERN PLAINS THURSDAY AFTERNOON.  MOZLEY

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 247 PM MDT WED OCT 9 2013

A FEW WEATHER SYSTEMS WILL IMPACT SOUTHERN COLORADO IN THE FRIDAY
THROUGH WEDNESDAY PERIOD.  THURSDAY EVENING...WE WILL STILL BE
DEALING WITH THE THURSDAY SYSTEM.  STILL LINGERING MOUNTAIN SNOWS
...STRONG WINDS...AND POSSIBLE SEVERE WEATHER ALONG THE EASTERN
BORDER EARLY IN THE EVENING.  THEN...LATER IN THE EVENING...THE
STORM MOVES EAST OF THE AREA.

MODELS HAVE BEEN PERSISTENT ABOUT A SECOND PIECE OF ENERGY HANGING
BACK IN THE LONGER WAVE TROUGH AND SWINGING THROUGH THE AREA FRIDAY
AFTERNOON AND EVENING.  SYSTEM CONTINUES TO LOOK PRETTY WEAK BUT
CAPABLE OF A FEW SHOWERS MAINLY OVER THE CENTRAL MOUNTAINS AND THE
PIKES PEAK REGION.  A MIXTURE OF RAIN AND SNOW SHOWERS POSSIBLE
DOWN TO ABOUT 7000 OR 8000 FEET...DEPENDING ON PRECIP INTENSITY.

LATER SUNDAY...ANOTHER...LARGER TROUGH STARTS TO TAKE AIM AT THE
REGION.  BY LATE SUNDAY AFTERNOON IT IS STILL JUST DROPPING INTO
NORTHWEST UTAH...BUT IT IS CLOSE ENOUGH TO ASSIST IN DRAWING SOME
LOW LEVEL MOISTURE NORTHWARD INTO EASTERN COLORADO ALONG THE KANSAS
BORDER.  COULD BE ENOUGH FOR SOME ISOLATED STORMS THERE FROM LATE
IN THE DAY THROUGH THE NIGHT.

THEN...MONDAY AND MONDAY NIGHT...THE SYSTEM DROPS SOUTHEAST ACROSS
COLORADO...WITH THE CENTER OF THE SYSTEM PROGGED OVER BACA COUNTY
AT 06Z TUESDAY.  THIS TRACK MAY BE GOOD ENOUGH TO BRING A BRIEF
ROUND OF SHOWERS TO MOST AREAS...ALTHOUGH THE SAN LUIS VALLEY AND
SOUTHWEST MOUNTAIN AREAS MAY BE TOO FAR SOUTHWEST TO BENEFIT.  THE
18Z RUN OF THE GFS IS SHOWING A LITTLE MORE PUNCH TO THE COLD FRONT
THAT MOVES THROUGH EASTERN PLAINS MONDAY EVENING THAN PREVIOUSLY
INDICATED.  IF THIS IS TRUE...MAYBE A LITTLE BETTER CHANCE AT GETTING
SOME MEASURABLE PRECIPITATION ACROSS THE EASTERN SLOPES AND PLAINS
BY TUESDAY MORNING.  H7 TEMPS GET DOWN TO AROUND -3 TO -4C SO COULD
BE BORDERLINE MIXTURE OF RAIN/WET SNOW DOWN TO ABOUT 5000 FEET
DEPENDING ON PRECIPITATION INTENSITY.  AT THOSE TEMPS...PROBABLY
WILL BE SNOW AT ELEVATIONS ABOVE 6000 FEET...ALBEIT WET SNOW.

THERE MAY BE A LITTLE BIT OF TRAILING SHOWER ACTIVITY ALONG AND NEAR
THE MOUNTAINS THROUGH TUESDAY.  THEN...WARMING AND DRYING AGAIN ON
WEDNESDAY AS HIGH PRESSURE BUILDS BACK IN FROM THE WEST.

BEHIND EACH ONE OF THESE SYSTEMS...WE'LL SEE THE FROST/FREEZE
POTENTIAL GO UP.  RIGHT NOW...LOOKS LIKE BEST BETS FOR SUBFREEZING
TEMPS WILL BE SATURDAY AND SUNDAY MORNING...AND AGAIN TUESDAY AND
WEDNESDAY MORNING. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 247 PM MDT WED OCT 9 2013

VFR CONDITIONS AT ALL THREE TERMINALS THROUGH TONIGHT. WINDS WILL
REMAIN GUSTY AT KALS AND KCOS THROUGH EARLY EVENING...WITH SOUTHERLY
GUSTS TO NEAR 25 KTS. A STORM SYSTEM OVER THE WESTERN STATES WILL
MOVE INTO THE ROCKIES LATER TONIGHT INTO THURSDAY. THE MAIN IMPACTS
WILL BE STRONG SOUTH TO SOUTHWESTERLY WINDS MOVING INTO THE AREA BY
MID TO LATE MORNING. GUSTS IN EXCESS OF 40 KTS ARE POSSIBLE AT KALS
PRODUCING REDUCED VIS FROM BLOWING DUST. WINDS WILL LIKELY INCREASE
AFTER 18Z AT KCOS AND KPUB WITH GUSTS IN EXCESS OF 40 KTS LIKELY.
SHOWERS WILL ALSO DEVELOP AND LIKELY MOVE INTO THE TERMINALS
THURSDAY AFTERNOON...ESPECIALLY FOR KALS AND KCOS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
THURSDAY NIGHT FOR COZ066-068.

RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ233-235>237.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR COZ094>099.

&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...MOZLEY
Hazardous weather outlook, Oct 9, 10:07 AM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1007 AM MDT WED OCT 9 2013

COZ058>089-093>099-101615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1007 AM MDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL TO RETURN OVER THE FAR
SOUTHEASTERN PLAINS THIS AFTERNOON...AS STRONG SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY VALUES SPREAD ACROSS THE REGION. CARE
SHOULD BE TAKEN TO PREVENT ANY FIRE STARTS AS THEY MAY QUICKLY
SPREAD OUT OF CONTROL.

LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN ALONG
AND WEST OF THE CONTINENTAL DIVIDE LATE TONIGHT...WITH ACCUMULATIONS
OF 1 TO 2 INCHES POSSIBLE BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG FALL STORM WILL TRACK THROUGH SOUTHERN COLORADO THURSDAY AND
THURSDAY NIGHT. THIS STORM WILL LIKELY BRING SIGNIFICANT SNOWFALL
TO THE SAN JUAN AND LA GARITA MOUNTAINS...MAINLY DURING THE DAY
THURSDAY. THE COMBINATION OF SNOW AND STRONG SOUTHWEST WINDS MAY
PRODUCE HAZARDOUS TRAVEL CONDITIONS OVER WOLF CREEK AND CUMBRES
PASSES FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.

LIGHT TO MODERATE SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS
THE SAWATCH AND MOSQUITO RANGES...MAINLY THURSDAY AFTERNOON AND
EVENING. THE EASTERN MOUNTAIN RANGES WILL ALSO SEE A BRIEF PERIOD
OF HIGH ELEVATION SNOW SHOWERS THURSDAY AFTERNOON AND EVENING BUT
LITTLE OR NO ACCUMULATION IS EXPECTED DUE TO THE BREVITY OF THE
PRECIPITATION.

OVER THE SAN LUIS VALLEY AND EASTERN PLAINS...STRONG SOUTHWEST
WINDS WILL DEVELOP DURING THE DAY THURSDAY. WIND GUSTS OF 45 TO
55 MPH MAY PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITY
MAKING FOR HAZARDOUS TRAVEL CONDITIONS.

ELSEWHERE...THIS SYSTEM MAY PRODUCE ISOLATED THUNDERSTORMS ACROSS
MUCH OF THE AREA THURSDAY AFTERNOON AND EVENING...AND THE MAIN
THREAT FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF UP TO
60 MPH.

THERE IS ALSO A SMALL CHANCE FOR A FEW SEVERE STORMS OVER THE FAR
EASTERN PLAINS ALONG THE KANSAS BORDER THURSDAY AFTERNOON AND
EVENING. AT THIS TIME...THE PRIMARY SEVERE THREATS WOULD APPEAR TO
BE WIND GUSTS GREATER THAN 60 MPH AND HAIL UP TO AROUND 1 INCH IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE ACROSS THE SOUTHWEST MOUNTAINS TONIGHT.

23/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:00 PM MDTRed Flag WarningPUBBaca, Bent, Las Animas, Prowers21 hr
Oct 8, 9:44 PM MDTWinter Storm WatchPUBConejos, Mineral, Rio Grande, Saguache18 hr
Oct 9, 3:16 PM MDTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache39 hr

Nearby

High Wind Watches in Colorado, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.